Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 13, 2019, 11:19 AM CDT for 5 counties in Missouri; 6 counties in Kansas. It took effect at Mar 13, 2019, 8:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 11:19 AM CDT (16:19 UTC)
- In effect from
- Mar 13, 2019, 8:00 PM CDT
- Expired
- Mar 14, 2019, 10:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
934 WWUS73 KEAX 131619 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1119 AM CDT Wed Mar 13 2019 ...Gusty Winds Through Thursday... .As a potent storm system moves through the area, southerly winds will become very strong, with gusts reaching 45 to 60 mph this afternoon and evening. Strong winds may cause tree branches to break, and the combination of strong winds and wet ground may cause some tree uprooting. The upgrade to a High Wind Warning for the KC metro area southward indicates the area and time where more frequent gusts to 60 mph are expected, especially as the light rain departs to the east. KSZ025-057-060-103>105-MOZ028-029-037-043-053-140100- /O.UPG.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ /O.NEW.KEAX.HW.W.0002.190313T1619Z-190314T0100Z/ /O.NEW.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1119 AM CDT Wed Mar 13 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM CDT THURSDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a High Wind Warning, which is in effect until 8 PM CDT this evening. The Wind Advisory will then go back into effect at 8 PM this evening and continue through 10 PM CDT Thursday. * TIMING...Occasional gusts to 55 mph are possible this morning, then more frequent gusts to 60 mph are expected this afternoon and evening. Strong winds will continue tonight and Thursday, but should be less intense than conditions expected today. * WINDS...South winds at 25 to 40 mph with gusts approaching 60 mph today; then south winds 25 to 35 mph with gusts to 45 mph tonight through Thursday. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may cause tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054- 140100- /O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 1119 AM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * TIMING...Through 10 PM Thursday night. * WINDS...South winds at 25 to 35 mph, with gusts 40 to 50 mph. * IMPACTS...Travel along east to west roadways will be difficult, especially for high profile vehicles and trailers. The strong winds may cause small tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
119 WWUS73 KEAX 132023 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 323 PM CDT Wed Mar 13 2019 KSZ025-057-060-103>105-MOZ028-029-037-043-053-141000- /O.CON.KEAX.HW.W.0002.000000T0000Z-190314T0100Z/ /O.CON.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 323 PM CDT Wed Mar 13 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM CDT THURSDAY... * TIMING...Occasional wind gusts to 60 mph are expected this afternoon and evening. Strong winds will continue tonight and Thursday, but should be less intense than conditions expected today. * WINDS...South winds at 25 to 40 mph with gusts approaching 60 mph today; then south southwest winds 25 to 35 mph with gusts to 45 mph tonight through Thursday. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may cause tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054- 141000- /O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 323 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * TIMING...Through 10 PM Thursday night. * WINDS...South winds at 25 to 35 mph, with gusts 40 to 50 mph. * IMPACTS...Travel along east to west roadways will be difficult, especially for high profile vehicles and trailers. The strong winds may cause small tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
958 WWUS73 KEAX 140057 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 757 PM CDT Wed Mar 13 2019 KSZ025-057-060-103>105-MOZ028-029-037-043-053-141100- /O.EXP.KEAX.HW.W.0002.000000T0000Z-190314T0100Z/ /O.CON.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 757 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... * TIMING...Strong winds will continue tonight and through much of the day on Thursday. * WINDS...South southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may cause tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054- 141100- /O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 757 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY... * TIMING...Through 10 PM Thursday night. * WINDS...South winds at 25 to 35 mph, with gusts 45 mph. * IMPACTS...Travel along east to west roadways will be difficult, especially for high profile vehicles and trailers. The strong winds may cause small tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
490 WWUS73 KEAX 140813 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 313 AM CDT Thu Mar 14 2019 ...Gusty Winds to Continue through Thursday... .Strong south to southwesterly wind gusts up to 40 to 45 mph will persist throughout the day before gradually weakening late this evening. Will see wind direction veer with time by the late afternoon, becoming more westerly and ultimately northwesterly tonight. Strong wind gusts, combined with existing saturated surfaces, may cause trees to be uprooted. Travel will also be difficult, particularly for high-profile vehicles. KSZ025-057-060-103>105-MOZ028-029-037-043-053-142100- /O.CON.KEAX.WI.Y.0006.000000T0000Z-190315T0300Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 313 AM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Strong winds will continue tonight and through much of the day on Thursday. * WINDS...South southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may cause tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054- 142100- /O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 313 AM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Through 10 PM Thursday night. * WINDS...South winds at 25 to 35 mph, with gusts 45 mph. * IMPACTS...Travel along east to west roadways will be difficult, especially for high profile vehicles and trailers. The strong winds may cause small tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
212 WWUS73 KEAX 142006 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 306 PM CDT Thu Mar 14 2019 ...Gusty Winds to Continue through Thursday... KSZ025-057-060-103>105-MOZ028-029-037-043-053-150300- /O.CON.KEAX.WI.Y.0006.000000T0000Z-190315T0300Z/ Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte- Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 306 PM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Strong winds will continue into tonight, and will gradually diminish through the overnight hours. * WINDS...South southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Travel along east to west roadways will be very difficult, especially for high profile vehicles and trailers. The strong winds may cause tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054- 150300- /O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam- Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll- Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Henry- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 306 PM CDT Thu Mar 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Strong winds will continue into tonight, and will gradually diminish through the overnight hours. * WINDS...South winds at 25 to 35 mph, with gusts 45 mph. * IMPACTS...Travel along east to west roadways will be difficult, especially for high profile vehicles and trailers. The strong winds may cause small tree limbs to break, and the combination of wind and wet ground may cause some trees to uproot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:50 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 13, 6:50 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 AM CDT Wed Mar 13 2019
.Discussion...
Issued at 412 AM CDT WED MAR 13 2019
Message of the day: Showers with some embedded thunderstorms are
expected today. Moderate to heavy rain is expected this morning,
likely resulting in an additional three quarters of an inch of rain,
enhancing flooding concerns. Finally, wind gusts up to 45 mph are
expected today and tomorrow across much of the region.
Currently, the well-advertised low pressure system can be seen
negatively tilted and near the Four Corners, with the surface low in
eastern CO. This system will continue moving to the northeast today,
generating isolated to scattered showers initially, on the nose
of the LLJ. Then, a rather efficient area of widespread showers,
currently in western OK and KS, will move into the area between
8-10 AM. Embedded thunderstorms will be possible with this
activity, though still not anticipating severe weather due to the
limited instability. The widespread showers will continue moving
to the northeast, exiting the area this afternoon. With PWATs
getting up to 1.5 inches (well above normal), another three
quarters of an inch of rain is expected with locally higher
amounts possible today, adding to the current flooding problems
across the area. While the heaviest showers will be done this
afternoon, we will likely see some light wraparound rain Thursday
as the cold front moves through and the larger system slowly
pushes to the northeast.
In addition to the rain, windy conditions are expected across the
area. The low pressure system will strengthen throughout the day
today, tightening the pressure gradient. This will lead to
southerly surface winds up to 30 mph. Additionally, the 850 mb
LLJ will strengthen significantly, with wind speeds between 80-90
mph. Mixing will be hindered some by the rain and low clouds, but
we should still be able to get enough mixing to see frequent wind
gusts up to 45 mph. The system will be slow to move out of the
region and winds are not expected to let up on the backside of the
low. Therefore, the frequent 45 mph wind gusts should continue
into Thursday, with the main difference being winds will be out of
the northwest. This will make for a rather chilly, dreary day
Thursday. As a result, have adjusted the timing of the Wind
Advisory. It goes into effect today at 10 AM and now remains in
effect until 10 PM Thursday night. With these winds and how
saturated the ground will become, it won't take much for some
trees to become uprooted.
On Friday, high pressure will move into the area, keeping
temperatures slightly below normal for the weekend. The good news is
though it will also keep us dry, helping alleviate at least some of
the flooding across the area. Next week looks mostly quiet, with the
exception of a few shortwave troughs moving through the Midwest,
potentially bringing brief precipitation chances.
&&
.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 650 AM CDT WED MAR 13 2019
This morning looks very similar to yesterday morning; watching a
swath of showers and embedded storms moving toward the area from
the southwest. It should reach the terminals around 14Z and stick
around through about 20Z this afternoon. The rain showers are also
accompanied by lower visibilities. Additionally, low level wind
shear concerns continue. The 850mb LLJ will be between 70-80 kts
through about 18Z. This is mostly speed shear, but there is enough
of a directional change in winds to cause concern. The IFR and
MVFR ceilings currently being observed will move out this
afternoon with the rain, as well as the low visibilities. The
quiet conditions this afternoon should last through most of the
night. Near the end of the TAF period, the cold front will
approach the area, starting to veer winds to the west.
Additionally, lower ceilings should start moving back into the
area.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
KSZ025-057-060-102>105.
MO...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.
Flood Watch through Thursday evening for MOZ001.
&&
Discussion...Grana
Aviation...GranaHazardous weather outlook, Mar 13, 4:13 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 413 AM CDT Wed Mar 13 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-140915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 413 AM CDT Wed Mar 13 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Gusty winds up to 45 to 50 mph are possible today through Thursday, which may promote tree and/or structural damage. A Wind Advisory is in effect from 10 AM Wednesday to 10 PM Thursday. Ongoing river flooding will persist into the weekend time-frame. Additional rainfall amounts of half an inch to three quarters of an inch are expected through Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong wind gusts up to 45 to 50 mph will remain possible through Thursday evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:52 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 59 hr |
| Mar 12, 9:13 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 50 hr |
| Mar 12, 9:59 PM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Mar 13, 6:48 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 14 hr |
| Mar 13, 8:26 AM CDT | River Flood Warning | EAX | Cooper | 40 hr |
| Mar 13, 11:19 AM CDT | High Wind Warning | EAX | Bates, Cass, Clay, Jackson, Platte | 9 hr |
| Mar 13, 4:31 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 28 hr |
Nearby
Wind Advisories in Kansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.